Alert archive / Nevada / Red Flag Warnings in 2008
Red Flag Warning 10, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Apr 16, 2008, 3:59 AM PDT for Clark County, Nevada; San Bernardino County, California; Mohave County, Arizona. It took effect at Apr 16, 2008, 10:00 AM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2008, 3:59 AM PDT (10:59 UTC)
- In effect from
- Apr 16, 2008, 10:00 AM PDT
- Expired
- Apr 16, 2008, 2:40 PM PDT
- In force
- 5 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 11.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3862 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 161059 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 359 AM PDT WED APR 16 2008 AZZ101-CAZ229-NVZ466-161900- /O.NEW.KVEF.FW.W.0010.080416T1700Z-080417T0000Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 359 AM PDT WED APR 16 2008 /359 AM MST WED APR 16 2008/ ...RED FLAG WARNING IN EFFECT FROM 10 AM PDT /10 AM MST/ THIS MORNING TO 5 PM PDT /5 PM MST/ THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM PDT /10 AM MST/ THIS MORNING TO 5 PM PDT /5 PM MST/ THIS AFTERNOON FOR THE LAKE MEAD NRA AND THE LOWER COLORADO RIVER VALLEY. NORTH WINDS WILL INCREASE THIS MORNING AND THEN CONTINUE THROUGH THE AFTERNOON BEFORE DECREASING BY LATE AFTERNOON AND EARLY EVENING. WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO OVER 45 MPH WILL LIKELY BE SEEN DURING THE AFTERNOON. THESE WINDS COMBINED WITH LOW RELATIVE HUMIDITY VALUES...WELL BELOW 15 PERCENT...WILL CREATE POSSIBLE ERRATIC FIRE BEHAVIOR TO ANY FIRE STARTS. THESE CONDITIONS PRETAIN TO MAINLY THE AREAS BELOW HOOVER DAM. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS85 KVEF 161626 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 926 AM PDT WED APR 16 2008 AZZ101-CAZ229-NVZ466-170000- /O.CON.KVEF.FW.W.0010.080416T1700Z-080417T0000Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 926 AM PDT WED APR 16 2008 /926 AM MST WED APR 16 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ UNTIL 5 PM PDT /5 PM MST/ THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ UNTIL 5 PM PDT /5 PM MST/ THIS AFTERNOON. NORTH WINDS ARE STILL EXPECTED TO INCREASE BY LATE MORNING AND CONTINUE THROUGH THE AFTERNOON BEFORE DECREASING BY LATE AFTERNOON AND EARLY EVENING. WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO OVER 45 MPH WILL LIKELY BE SEEN DURING THE AFTERNOON. THESE WINDS COMBINED WITH LOW RELATIVE HUMIDITY VALUES...WELL BELOW 15 PERCENT...WILL CREATE POSSIBLE ERRATIC FIRE BEHAVIOR TO ANY FIRE STARTS. THESE CONDITIONS PRETAIN TO MAINLY THE AREAS BELOW HOOVER DAM. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$
000 WWUS85 KVEF 162140 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 240 PM PDT WED APR 16 2008 AZZ101-CAZ229-NVZ466-162245- /O.CAN.KVEF.FW.W.0010.000000T0000Z-080417T0000Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 240 PM PDT WED APR 16 2008 /240 PM MST WED APR 16 2008/ ...RED FLAG WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELED THE RED FLAG WARNING FOR ZONES ALONG THE COLORADO RIVER VALLEY. ALTHOUGH GUSTY NORTH WINDS ARE EXPECTED TO CONTINUE THE REST OF THE DAY AND RELATIVE HUMIDITY VALUES WILL REMAIN AT OR BELOW 15 PERCENT...WIND SPEEDS WILL NOT BE SUFFICIENT TO MEET RED FLAG WARNING CRITERIA. BREEZY NORTH WINDS ARE EXPECTED AGAIN TOMORROW ALONG THE COLORADO RIVER ZONES AND ACROSS MOHAVE COUNTY...BUT SHOULD REMAIN BELOW RED FLAG CRITERIA. . $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Apr 16, 3:52 AM PDT, 7 minutes earlier.
Area forecast discussion, Apr 16, 3:52 AM PDT, 7 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE LAS VEGAS NV
352 AM PDT WED APR 16 2008
CORRECTION FOR MINOR SPELLING ERROR IN SYNOPSIS
.SYNOPSIS...COOL AND BREEZY CONDITIONS EXPECTED TODAY ACROSS THE
SOUTHERN GREAT BASIN AND MOJAVE DESERT BEFORE HIGH PRESSURE BRIEFLY
BUILDS OVER THE AREA WITH ABOVE NORMAL TEMPERATURES BY FRIDAY. A
LARGE LOW PRESSURE SYSTEM IS THEN FORECAST TO DROP INTO THE WESTERN
STATES LATE IN THE WEEKEND AND EARLY NEXT WEEK FOR ANOTHER ROUND OF
COOL AND WINDY WEATHER.
&&
.SHORT TERM...COLD FRONT HAS EXITED THE CWA AS OF 2 AM PDT. NORTH
WINDS CONTINUE TO PLAGUE THE SOUTHERN PORTION OF NEVADA AND THE
OWENS VALLEY EARLY THIS MORNING...BUT WINDS HAVE GENERALLY DROP
BELOW ADVISORY CRITERIA. HOWEVER NORTH/SOUTH SURFACE GRADIENTS AND
NORTHERLY FLOW IN THE LOWER LEVELS PROMISE GUSTY WINDS FORMING BY
MID MORNING OVER THE COLORADO RIVER VALLEY AND WILL ISSUE AN
ADVISORY FOR THIS MORNING THROUGH THE AFTERNOON. OTHER AREAS WILL BE
BREEZY/WINDY...BUT SHOULD REMAIN BELOW ADVISORY CRITERIA. TROUGH
WHICH MOVED OVER THE AREA ON TUESDAY TO CONTINUE SHIFTING EAST OUT
OF THE AREA TODAY WITH WEAK SHORT WAVE RIDGE MOVING OVER NEVADA
THURSDAY AND FRIDAY. NEXT TROUGH THEN PUSHES INTO THE PACNW BY 00Z
SATURDAY LEADING TO SOUTHWEST FLOW ALOFT FRIDAY NIGHT INTO EARLY
SATURDAY MORNING. WITH NORTHERLY FLOW OVER THE AREA TODAY CONTINUED
COLD AIR ADVECTION TO DROP HIGHS TODAY ANOTHER 5-10 DEGREES FROM
THOSE ON TUESDAY AND THEN WARMING TO TAKE PLACE THURSDAY WITH TEMPS
REBOUNDING ABOVE NORMAL ON FRIDAY. OVERALL SCENARIO KEEPS THE CWA
UNDER DRY CONDITIONS.
.LONG TERM...INITIALLY THE GFS AND ECMWF ARE IN GOOD AGREEMENT EARLY
IN THE WEEKEND WITH BOTH MODELS SHOWING A COLD LOW DROPPING SOUTH
ALONG THE PAC NW COAST AND EVENTUALLY BECOMING STATIONARY ALONG THE
OREGON COAST. THIS LOW IS FORECAST TO REMAIN ANCHORED THROUGH MONDAY
WITH WEAK DISTURBANCES ROTATING THOUGH THE PAC NW. THIS IS EXPECTED
TO BRING ANOTHER ROUND OF BREEZY TO WINDY CONDITIONS TO OUR AREA
ALONG WITH A FEW DAYS OF BELOW NORMAL TEMPERATURES. WITH THIS LOW
REMAINING SITUATED FOR A FEW DAYS...WE CAN EXPECT TO SEE A PROLONGED
PERIOD OF BREEZY TO WINDY CONDITIONS BEGINNING FRIDAY AFTERNOON AND
CONTINUING INTO MONDAY. TEMPERATURES ARE EXPECTED TO REMAIN ABOVE
NORMAL THROUGH MUCH OF THE WEEKEND...BUT DROP TO BELOW NORMAL BY
EARLY NEXT WEEK WITH SEVERAL DAYS OF BELOW NORMAL READINGS. ONCE
AGAIN...NOT MUCH MOISTURE ASSOCIATED WITH THIS SYSTEM...BUT THE FAR
NORTHERN AREAS MAY SEE A SLIGHT CHANCE BY THE MIDDLE OF NEXT WEEK AS
THE LOW FINALLY BEGINS TO SHIFT EAST.
&&
.AVIATION...FOR MCCARRAN...EXPECT NORTH WINDS 20-30 KNOTS THROUGH
19Z WITH A GRADUAL DECREASE THROUGH THE REMAINDER OF THE AFTERNOON.
AFTER 02Z NORTH WINDS ARE EXPECTED TO BE AROUND 10-15 KNOTS. SKIES
WILL REMAIN MOSTLY CLEAR.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...GENERALLY NORTHWEST TO NORTH WINDS ACROSS THE AREA
TODAY WITH SPEEDS IN THE 20-30 KNOT RANGE. STRONGER WINDS ARE
POSSIBLE THIS AFTERNOON DOWN THE COLORADO RIVER WITH SPEEDS BETWEEN
30-35 KNOTS. WINDS ACROSS THE AREA ARE EXPECTED TO DIMINISH AFTER
00Z THIS EVENING WITH NORTH WINDS AROUND 10-15 KNOTS.
&&
.FIRE WEATHER...NORTH WINDS WILL BE SEEN ACROSS THE DISTRICT TODAY
BEHIND THE COLD FRONT WHICH HAS EXITED THE AREA OVERNIGHT. VERY DRY
AIR REMAINS OVER THE AREA WITH RELATIVE HUMIDITY VALUES HAVING POOR
RECOVERIES OVERNIGHT WHICH WILL LEAD TO MAINLY SINGLE DIGIT VALUES
FOR THIS AFTERNOON. MAIN CONCERN WILL BE THE COLORADO RIVER BASIN
BUT SOUTHEAST SAN BERNARDINO COUNTY AND THE SOUTHERN PORTION OF
MOHAVE COUNTY WILL NEED TO BE MONITORED DURING THE DAY. WILL ISSUE A
RED FLAG WARNING FOR THE COLORADO RIVER BASIN AS NORTH WINDS...GUSTS
TO 40 MPH WILL DEVELOP DURING THE MORNING AND CONTINUE THROUGH THE
AFTERNOON. GUSTY WINDS LIKELY OVER THE AREAS SURROUNDING THE RIVER
BASIN DURING THE AFTERNOON AND ALTHOUGH FUELS/RELATIVE HUMIDITY
VALUES WILL MEET CRITERIA...WINDS SHOULD BE JUST BELOW CRITERIA AND
WILL HOLD OFF ON ANY STATEMENTS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY 10 AM PDT UNTIL 5 PM PDT TODAY FOR NVZ021.
RED FLAG WARNING 10 AM PDT UNTIL 5 PM PDT TODAY FOR NVZ466.
AZ...WIND ADVISORY 10 AM MST UNTIL 5 PM MST TODAY FOR AZZ002
AND AZZ036.
RED FLAG WARNING 10 AM MST UNTIL 5 PM MST TODAY FOR AZZ101.
CA...WIND ADVISORY 10 AM PDT UNTIL 5 PM PDT TODAY FOR CAZ527.
RED FLAG WARNING 10 AM PDT UNTIL 5 PM PDT TODAY FOR CAZ229.
JENSEN/GORELOW
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Apr 15, 6:26 AM PDT, 21 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 626 AM PDT TUE APR 15 2008 AZZ001>003-036-CAZ519>527-NVZ014>022-160000- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 626 AM PDT TUE APR 15 2008 /626 AM MST TUE APR 15 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT STRONG AND GUSTY WINDS WILL BE SEEN ACROSS MUCH OF THE AREA TODAY AND INTO THIS EVENING AS A PACIFIC STORM MOVES OVER NORTHERN NEVADA. SOUTHWEST WINDS GUSTING TO BETWEEN 40 AND 50 MPH...ESPECIALLY OVER THE SOUTHERN PORTION OF THE AREA MAY CREATE AREAS OF BLOWING SAND AND DUST. IN ADDITION LOW RELATIVE HUMIDITY VALUES WILL ALSO CREATE THE POTENTIAL FOR ERRATIC FIRE BEHAVIOR... ESPECIALLY OVER NORTHWEST ARIZONA. PLEASE SEE THE LATEST STATEMENTS CONCERNING THE WINDS TODAY. A COLD FRONT WILL MOVE ACROSS SOUTHERN NEVADA EARLY THIS EVENING WITH THE WINDS SWITCHING TO THE NORTH AND THEN DECREASING OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY BREEZY TO WINDY NORTH WINDS WILL BE SEEN ON WEDNESDAY...ESPECIALLY ALONG THE NORTH/SOUTH WIND PRONE AREAS SUCH AS THE LOWER COLORADO RIVER VALLEY. ADDITIONAL WIND ADVISORIES MAY BE NEED ON WEDNESDAY. A RIDGE OF HIGH PRESSURE WILL RESULT IN LESS WIND ON THURSDAY AND FRIDAY. HOWEVER ANOTHER STORM OR SERIES OF STORMS MOVING THROUGH THE PACIFIC NORTHWEST PROMISES TO BRING BREEZY TO WINDY CONDITIONS BACK TO THE AREA OVER THE WEEKEND AND INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 3:43 AM PDT | Wind Advisory | VEF | 11 hr |
Nearby
Red Flag Warnings in Nevada, 2008Red Flag Warnings in California, 2008Red Flag Warnings in Arizona, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.